Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 11, 2016, 10:21 PM CDT for Cherokee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 10:21 PM CDT (03:21 UTC)
- Expired
- May 11, 2016, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
453
WWUS84 KTSA 120321
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT WED MAY 11 2016
OKZ068-069-120345-
ADAIR OK-CHEROKEE OK-
1021 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE AND
SOUTHWESTERN ADAIR COUNTIES UNTIL 1045 PM CDT...
AT 1021 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
PUMPKIN CENTER...MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
COOKSON... CHEROKEE LANDING STATE PARK...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3566 9479 3565 9512 3576 9513 3579 9513
3594 9479
TIME...MOT...LOC 0321Z 247DEG 28KT 3574 9505
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 11, 9:40 PM CDT, 41 minutes earlier.
Area forecast discussion, May 11, 9:40 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 940 PM CDT WED MAY 11 2016 .DISCUSSION... Cold front is moving slowly south across the area and has moved southeast of Interstate 44 at this time. Elevated convection has developed well southeast of the frontal boundary, in roughly the same area where it occurred earlier in the day. Weak convection has also been attempting to develop along the frontal boundary with little success thus far. The elevated convection from northwest Arkansas into southeast Oklahoma should slowly increase over the next few hours, and some of these storms will be capable of producing large hail. They may become more surface based with time as well, which may increase the damaging wind threat. Additional showers and storms will likely develop near and north of the frontal boundary, but this activity will have a lower severe weather potential. Have made minor adjustments to overnight pops, with the rest of the forecast looking on track at this time. Update on the way. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....05 PLATE
Hazardous weather outlook, May 11, 5:02 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT WED MAY 11 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT WED MAY 11 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...THIS EVENING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ALONG A COLD FRONT WILL MOVE SLOWLY SOUTHEAST ACROSS THE AREA. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS OF 60 TO 70 MILES AN HOUR POSSIBLE. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STORMS TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY MORNING ACROSS AREAS TO THE SOUTH OF INTERSTATE 40...WITH MUCH OF THIS ACTIVITY ENDING BY LATE MORNING. AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE INTO THE EARLY TO MIDDLE OF NEXT WEEK...WITH WIDESPREAD THUNDERSTORM CHANCES RETURNING BY SATURDAY. SEVERE THUNDERSTORM POTENTIAL MAY INCREASE EARLY NEXT WEEK AS A SLOW MOVING UPPER LEVEL LOW MOVES INTO THE SOUTHWEST UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 11, 9:32 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 932 PM CDT WED MAY 11 2016 OKZ072-074-076-120300- HASKELL OK-SEQUOYAH OK-LE FLORE OK- 932 PM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEQUOYAH...NORTH CENTRAL LE FLORE AND EAST CENTRAL HASKELL COUNTIES UNTIL 1000 PM CDT... AT 931 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF KEOTA...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... MULDROW... SPIRO... KEOTA... GANS... THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 312 AND 317. LAT...LON 3524 9495 3536 9495 3546 9463 3522 9458 TIME...MOT...LOC 0231Z 256DEG 27KT 3532 9487
Special weather statement, May 11, 9:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT WED MAY 11 2016
ARZ010-120315-
WASHINGTON AR-
941 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY
UNTIL 1015 PM CDT...
AT 941 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LINCOLN...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BLACKBURN... DEVILS DEN STATE PARK...
STRICKLER... CLYDE...
MORROW... HOGEYE...
LAT...LON 3575 9422 3575 9423 3580 9450 3586 9451
3587 9451 3595 9421
TIME...MOT...LOC 0241Z 265DEG 25KT 3583 9447Special weather statement, May 11, 9:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT WED MAY 11 2016
OKZ072-076-120315-
SEQUOYAH OK-LE FLORE OK-
951 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 1015 PM CDT...
AT 951 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MULDROW...MOVING
EAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MULDROW... ROLAND...
ARKOMA... GANS...
MOFFETT... COTTONWOOD...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 311 AND
328.
LAT...LON 3531 9444 3529 9444 3528 9476 3551 9471
3554 9446 3542 9444 3531 9443
TIME...MOT...LOC 0251Z 265DEG 25KT 3543 9464Special weather statement, May 11, 9:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 958 PM CDT WED MAY 11 2016 ARZ010-011-120330- WASHINGTON AR-MADISON AR- 958 PM CDT WED MAY 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON AND EAST CENTRAL WASHINGTON COUNTIES UNTIL 1030 PM CDT... AT 957 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF ELKINS...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE... ELKINS... WEST FORK... HINDSVILLE... WESLEY... JAPTON... GOSHEN... BLACK OAK... GEORGETOWN... HICKS... DURHAM... SULPHUR CITY... TUTTLE... LAT...LON 3590 9380 3595 9417 3609 9411 3616 9380 TIME...MOT...LOC 0257Z 265DEG 24KT 3602 9408
Special weather statement, May 11, 10:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1007 PM CDT WED MAY 11 2016
ARZ019-OKZ072-120330-
CRAWFORD AR-SEQUOYAH OK-
1007 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHEASTERN SEQUOYAH COUNTIES UNTIL 1030 PM CDT...
AT 1007 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SHORT...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
VAN BUREN... CEDARVILLE...
RUDY... FIGURE FIVE...
SHORT... CONCORD...
DORA... SHIBLEY...
UNIONTOWN... FURRY...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 10.
INTERSTATE 40 IN OKLAHOMA NEAR MILE MARKER 328.
INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 3.
LAT...LON 3540 9425 3543 9436 3544 9437 3545 9441
3544 9442 3547 9454 3559 9456 3566 9428
TIME...MOT...LOC 0307Z 267DEG 27KT 3552 9450Special weather statement, May 11, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT WED MAY 11 2016
OKZ068-069-120345-
ADAIR OK-CHEROKEE OK-
1021 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE AND
SOUTHWESTERN ADAIR COUNTIES UNTIL 1045 PM CDT...
AT 1021 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
PUMPKIN CENTER...MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
COOKSON... CHEROKEE LANDING STATE PARK...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3566 9479 3565 9512 3576 9513 3579 9513
3594 9479
TIME...MOT...LOC 0321Z 247DEG 28KT 3574 9505The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:32 PM CDT | Special Weather Statement | TSA | Sequoyah | 28 min |
| May 11, 9:51 PM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| May 11, 10:49 PM CDT | Special Weather Statement | TSA | Cherokee | 26 min |
| May 11, 11:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| May 11, 11:09 PM CDT | Special Weather Statement | TSA | Adair | 36 min |
| May 11, 11:30 PM CDT | Special Weather Statement | TSA | Sequoyah | 30 min |
| May 11, 11:32 PM CDT | Special Weather Statement | TSA | Adair | 28 min |
| May 11, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee | 65 min |
| May 12, 12:20 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 3 hr |
| May 12, 12:34 AM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| May 12, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 47 min |
| May 12, 1:28 AM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| May 12, 1:53 AM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| May 12, 2:14 AM CDT | Special Weather Statement | TSA | Haskell, Pittsburg, Sequoyah | 31 min |
| May 12, 2:16 AM CDT | Special Weather Statement | TSA | Delaware | 44 min |
| May 12, 2:33 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 27 min |
| May 12, 2:39 AM CDT | Special Weather Statement | TSA | Pittsburg | 36 min |
| May 12, 2:42 AM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| May 12, 2:55 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 35 min |
| May 12, 2:58 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 32 min |
| May 12, 3:11 AM CDT | Special Weather Statement | TSA | Haskell, Pittsburg | 34 min |
| May 12, 3:17 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 12 hr |
| May 12, 3:21 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 14 min |
| May 12, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 64 min |
| May 12, 4:05 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 40 min |
| May 12, 4:25 AM CDT | Special Weather Statement | TSA | Pushmataha | 50 min |
| May 12, 3:47 PM CDT | River Flood Warning | TSA | LeFlore | 25 hr |
| May 11, 9:41 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| May 11, 9:58 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| May 11, 10:07 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| May 11, 10:27 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| May 11, 10:40 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| May 11, 11:08 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
| May 12, 12:15 AM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
| May 12, 12:18 AM CDT | Special Weather Statement | TSA | Benton | 27 min |
| May 12, 1:34 AM CDT | Special Weather Statement | TSA | Madison | 26 min |
| May 12, 1:50 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 25 min |
| May 12, 2:05 AM CDT | Special Weather Statement | TSA | Franklin | 25 min |
| May 12, 2:27 AM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| May 12, 3:16 AM CDT | Special Weather Statement | TSA | Sebastian | 29 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.